MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS20A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still ongoing.Please note that deployment of the sapien 3 valve in a the tricuspid valve is not indicated per the labeling.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transfemoral vein ttvr procedure with a 20 mm sapien 3 valve in a pre-existing surgical valve implanted 2 years ago, the commander delivery system did not fill during valve deployment.Per report, there was a hole in the balloon.The commander delivery system and valve was inserted into the esheath+.The team attempted to load the valve on the straightest part, and was able to, however, when it was time to deploy the valve, the balloon did not fill due to a hole in the balloon.It is believe that the hole was from loading on a turn.The delivery system, and valve were pulled back into the esheath+ and removed as a unit.A new kit was prepped, and the valve was implanted successfully.
 
Additional Manufacturer Narrative
A device history record (dhr) review did not reveal any manufacturing nonconformance issues that would have contributed to the event.A lot history review was performed and revealed no other complaints relating to the reported event were identified.The returned device was visually inspected, and the following was observed: balloon leak observed on distal portion on inflation balloon working length.Due to the nature of the event, no functional testing was able to be performed.However, dimensional testing was performed on the double wall thickness measurements of the inflation balloon, and measured components were within specifications.The instructions for use/training manuals were reviewed for guidance/instruction involving the esheath and delivery system usage.Based on the review of the ifu/training manuals, no deficiencies were identified.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaint for balloon leak was confirmed based on visual inspection of returned device.However, a manufacturing non-conformance was not confirmed.As reported, 'the team attempted to load the valve on the straightest part, and was able to, however, when it was time to deploy the valve, the balloon did not fill due to a hole in the balloon.It is believed that the hole was from loading on a turn.' although valve alignment was attempted to be performed in straight section of the anatomy, some tortuosity could have still been present in the section of the aorta where they performed valve alignment.Aligning the valve in a non-straight section of the vasculature can lead to the thv being unseated during valve alignment.Due to unseated thv, the crimped thv can be compressed in between against the flex tip and distal section of inflation balloon, which results in the distal valve strut punctures through the inflation balloon, and balloon bunching distally.Per training manual, 'if valve alignment is not performed in a straight section, there may be difficulties performing this step which may lead to delivery system damage and inability to inflate the balloon.Utilizing alternate fluoroscopic views may help with assessing curvature of the anatomy.If excessive tension is experienced during valve alignment, repositioning the delivery system to a different straight section of the aorta and relieving compression (or tension) in the system will be necessary'.A definite root cause was unable to be determined at this time.However, available information suggests that procedural factors (excessive manipulation, crimped valve interaction with balloon, valve alignment in non-straight section of the aorta) may have contributed to the reported event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.No corrective or preventative actions are required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edward way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key15992623
Report Number2015691-2022-10052
Device Sequence Number12287845
Product Code NPT
UDI-Device Identifier00690103193930
UDI-Public(01)00690103193930(17)230630(10)63879747
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number9600LDS20A
Device Catalogue Number9600LDS20A
Device Lot Number63879747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 YR
Patient SexMale